MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC

BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC
Model Number M0068318200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994); Scar Tissue (2060); Urinary Tract Infection (2120); Depression (2361); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of december 4, 2020, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6) united states.Block h6: the imdrf patient codes capture the reportable events of: patient code e2330 captures the reportable event of pain including vaginal, pelvic, perineal and groin pain.Patient code e1002 captures the reportable event of abdominal pain.Patient code e1405 captures the reportable event of dyspareunia.Patient code e1310 captures the reportable event of urinary tract infections.Patient code e020202 captures the reportable event of depression.Patient code e1715 captures the reportable event of severe scarring.Patient code e0206 captures the reportable event of mental anguish.Patient code e1311 captures the reportable event of further or worsening urinary tract problems.The imdrf impact code capture the reportable event of: impact code f12 captures the reportable event of the patient had filed a legal claim for the personal injuries related to the device.
 
Event or Problem Description
It was reported that the patient had an upsylon y-mesh device implanted during a procedure and has since experienced complications, including vaginal, pelvic, perineal, abdominal and groin pain, dyspareunia, urinary tract infections, further or worsening urinary tract problems, depression, severe scarring and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of december 4, 2020, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) medical center.Block h6: the imdrf patient codes capture the reportable events of: patient code e2330 captures the reportable event of pain including vaginal, pelvic, perineal and groin pain.Patient code e1002 captures the reportable event of abdominal pain.Patient code e1405 captures the reportable event of dyspareunia.Patient code e1310 captures the reportable event of urinary tract infections.Patient code e020202 captures the reportable event of depression.Patient code e1715 captures the reportable event of severe scarring.Patient code e0206 captures the reportable event of mental anguish.Patient code e1311 captures the reportable event of further or worsening urinary tract problems.The imdrf impact code capture the reportable event of: impact code f12 captures the reportable event of the patient had filed a legal claim for the personal injuries related to the device impact code f1903 captures the reportable event of mesh removal.
 
Event or Problem Description
It was reported that the patient had an upsylon y-mesh device implanted during a procedure and has since experienced complications, including vaginal, pelvic, perineal, abdominal and groin pain, dyspareunia, urinary tract infections, further or worsening urinary tract problems, depression, severe scarring and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.Additional information received on 21may2025.On (b)(6) 2023, the patient underwent a complex surgical procedure for the removal of da vinci-placed abdominal sacrocolpopexy mesh.The surgery was particularly difficult due to extensive scarring and dense adhesion of the mesh to the right pelvic sidewall and narrow pelvis.Dissection focused on carefully freeing the right mesh arm from the pelvic sidewall and the cul-de-sac-an area of significant difficulty.The remaining mesh attached to the sacrum was dissected and removed.Intraoperative cystoscopy confirmed the integrity of the bladder, showing bilateral ureteral jets.The vaginal canal was lightly packed with iodoform gauze at the conclusion of the procedure.The patient tolerated the surgery well and was transferred to the recovery room in excellent condition.
 
Event or Problem Description
It was reported that the patient had an upsylon y-mesh device implanted during a procedure and has since experienced complications, including vaginal, pelvic, perineal, abdominal and groin pain, dyspareunia, urinary tract infections, further or worsening urinary tract problems, depression, severe scarring and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.On (b)(6) 2023, the patient underwent a complex surgical procedure for the removal of da vinci-placed abdominal sacrocolpopexy mesh.The surgery was particularly difficult due to extensive scarring and dense adhesion of the mesh to the right pelvic sidewall and narrow pelvis.Dissection focused on carefully freeing the right mesh arm from the pelvic sidewall and the cul-de-sac-an area of significant difficulty.The remaining mesh attached to the sacrum was dissected and removed.Intraoperative cystoscopy confirmed the integrity of the bladder, showing bilateral ureteral jets.The vaginal canal was lightly packed with iodoform gauze at the conclusion of the procedure.The patient tolerated the surgery well and was transferred to the recovery room in excellent condition.
 
Additional Manufacturer Narrative
Block h11: blocks a2 (age) and b7 have been updated based on the additional information received on october 13, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of december 4, 2020, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) medical center.United states.Block h6: the imdrf patient codes capture the reportable events of: e2330 - pain including vaginal, pelvic, perineal and groin pain, e1002 - abdominal pain, e1405 - dyspareunia, e1310- urinary tract infections, e020202 - depression, e1715 - severe scarring, e0206 - mental anguish, e1311 - further or worsening urinary tract problems.The imdrf impact code capture the reportable event of: f12 captures the reportable event of the patient had filed a legal claim for the personal injuries related to the device.F1903 - mesh removal.

Brand Name
UPSYLON
Common Device Name
MESH, SURGICAL, SYNTHETIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway H91 C 2NF
EI   H91 C2NF
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21938000
Report Number2124215-2025-26528
Device Sequence Number15413492
Product Code OTO
UDI-Device Identifier08714729839217
UDI-Public(01)08714729839217(17)230331(10)C004088
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberM0068318200
Device Catalogue Number831-820
Device Lot NumberC004088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer05/21/2025
10/13/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/20/2025
11/11/2025
Date Device Manufactured03/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age33 YR
Patient SexFemale